MAUDE Adverse Event Report: COOK IRELAND LTD EVOLUTION® BILIARY CONTROLLED-RELEASE STENT - UNCOVERED; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL

COOK IRELAND LTD EVOLUTION® BILIARY CONTROLLED-RELEASE STENT - UNCOVERED; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Model Number G23130
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/14/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
Event is fda mdr reportable based on the device malfunction reporting precedence for this device family for the issue of ¿flexor kinked/ stretched/ broken/compressed'.Stent not releasing during triggering could not be deployed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(6).Importer site establishment registration number: (b)(4).Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
Event is fda mdr reportable based on the device malfunction reporting precedence for this device family for the issue of ¿flexor kinked/ stretched/ broken/compressed' and "deployment issue resulting in stent deployed in incorrect location'.Device was returned and evaluated on the 25-apr-19 confirming the stent was partially deployed on return.Stent not releasing during triggering could not be deployed.
 
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Importer site contact and address: (b)(6).Cook medical incorporated (cmi) (b)(4).Importer site establishment registration number: (b)(4).The device involved in the complaint was evaluated in the laboratory on 25th april 2019.No visual defect found in the laboratory.Stent deployed with high resistance possibly due to kink.When device and introducer was straighten out there was a great decrease in the resistance.Prior to distribution all evo-10-11-10-b devices are subject to visual inspection and functional checks to ensure device integrity.There inspections and functional checks are outlined in internal procedures in place at cirl upon review of complaints, this failure mode has not occurred previously with the lot number c1335622.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with the lot number c1335622 a review of the manufacturing records for c1335622 did not reveal any discrepancies which could have contributed to this complaint issue.There is no evidence to suggest that the customer did not follow the instructions for use (ifu0056-5).A definitive root cause could not be determined as the circumstances of use cannot be replicated in the laboratory.A possible root cause could be attributed to patient anatomy.Complaint is confirmed based on the customers testimony as the clinical setting that could impact on the functionality of the device cannot be replicated in the laboratory.A possible root cause could be attributed to patient anatomy.According to the information reported, there have been no adverse effects to the patient reported.Complaints of this nature will continue to be monitored for potential emerging trends.

Brand Name
EVOLUTION® BILIARY CONTROLLED-RELEASE STENT - UNCOVERED
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key8420537
Report Number3001845648-2019-00103
Device Sequence Number11208817
Product Code FGE
UDI-Device Identifier10827002231303
UDI-Public(01)10827002231303(17)190314(10)C1335622
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K121430
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/14/2019
Device Model NumberG23130
Device Catalogue NumberEVO-10-11-10-B
Device Lot NumberC1335622
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/24/2019
Was the Report Sent to FDA? No
Distributor Facility Aware Date03/14/2019
Event Location Hospital
Initial Date Received by Manufacturer 02/14/2019
Supplement Date Received by Manufacturer02/14/2019
02/14/2019
Initial Report FDA Received Date03/14/2019
Supplement Report FDA Received Date04/11/2019
05/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age84 YR
Patient Weight43